Okay, first moly. With moly the first thing I noticed was more energy, and I had a touch of insomnia. After a couple of days my sleep normalized and now I sleep pretty soundly. Then I noticed that my stools were suddenly firm after months of soft stools even days after completing my candida/ parasite cleanse. I even had soft stools while taking 85mg of iron. This is actually what tipped me off to the candida. I also noticed significantly better vision in my good eye, and improvement in my weaker eye. My weaker eye continues to improve, but I'm fairly certain I need MSM to get consistently clearer vision in this eye, but I have to wait until I have removed more built up toxins. During my candida cleanse, I had a terrible skin breakout on my face, and moly is helping that to clear some as well. I believe the excessive flow of acetaldehyde from dying candida was part of the cause. My last discovery, the effect on my supplements, was purely accidental. I noticed my vision in my right eye was getting off, and knew that I need some zinc. I used the gluconate form, and actually got nauseous. That is normal for a high dose of zinc, but I had not had that experience with it before. That is when I realized that my body was finally really breaking down the chelate bonds. Since then, I have tried other forms of supplements that typically had little to no effect, and have felt responses that I hadn't had in the past. I could tolerate all of the supplements, and believe I was breaking down the capsules/tablets, but they didn't do anything for my body as far as I could tell. Sulfur is a big part of several amino acids(as in 'amino acid chelates') and moly helps metabolize sulfur. That is my best guess as to the effect. By the way, I use a liquid form of moly by NutriBiotic. I get almost all of my supplements from iherb.com, and it is pretty cheap. You definitely want to get the simplest supplements possible to help prevent reactions.
As to your reaction to selenium/sulfur/vitamin C. I believe that you are correct in your assumptions about sulfur being the cause of your insomnia. However, what may be happening is that when you add any of the companions to sulfur, it becomes active in the body, but there isn't enough moly to help breakdown the resulting sulfites . Also, the C would be affecting the iron too, so several reactions could be taking place at once, if there isn't enough moly to move the iron around and get it bound to the right elements being activated. It is possible that all this excess, unfulfilled activity that may be happening in your liver especially may be the reason for the insomnia. Unfortunately, anything I say would just be a guess.
The fat issue is another clue to iron being involved. Iron is essential to fatty acid metabolism. You may have plenty, but your body can't properly access it if you are low in moly or other cofactors.
As for the calcium, I only get the skin peels when I have reduced my dosage too much or if I overacidify and have to increase my calcium to balance. Then my skin dries terribly, and will peel once I am balanced. I must admit, I love to see the peel because then I know that clear skin isn't far behind. I would venture to guess that you have frequent peels because your calcium source is irregular. Perhaps after a week or two of the moly you will be able to digest the other forms of calcium and can become more consistent. I have had great success with both calcium citrate and tri-calcium phosphate.
I hope that some of this makes sense, and is of some help.
Good luck, and let me know how the moly and mang do for you.